Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 23, 2014, 09:38:31 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 646946
  • Total Topics: 49285
  • Online Today: 167
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Can cognitive problems from Sustiva be delayed for many many years?  (Read 462 times)

0 Members and 1 Guest are viewing this topic.

Offline SCCL

  • Member
  • Posts: 4
Hi:

I'm new to this forum. It's great to know you're here for support and information. Sad to say I'm not that confident in my dr. I'm thinking about switching meds and would like to get your opinions. 

I'm 60. If you had asked me a year ago, I would have said I've had no problems with Sustiva/Atripla. Now I'm not so sure.

I started Sustiva with Epzicom in 2002 because of lipoatrophy. I switched from Epzicom to Atripla -- around 2007 -- because of general cardiovascular concerns with abacavir -- even though I don't have risk factors for heart disease, except I'm a male and 60.

I've had memory problems for about 5 years. I also often forget what I'm saying in the middle of a conversation. In the past 12 months, I've had a feeling of being spacey and slightly off-kilter. I've also started to feel depressed and a bit anxious for the first time in my life. I talked to 2 drs and they have no explanation. After reading this forum I'm wondering whether these problems are related to Sustiva?

1. Can Sustiva cause delayed progressive cognitive problems? I had no noticeable cognitive problems from 2002 to around 2009. 

2. Also, have people reported a spacey, off-kilter feeling from Sustiva? If so, could it develop 11 years after starting it? I'm not taking any other meds.

3. I'm also wondering whether the slight depression and anxiety might be related to Sustiva. But again, it only started after 11 years.

My Dr. can't explain what's going on. He's willing to switch from Atripla.   

Has anyone heard of this situation I find myself in?

4.If Sustiva is causing these problems will they go away after I stop? I know that people who do drugs or drink heavily over a long period can have life long cognitive problems even after they stop. I'm thinking of Ozzy Osborne.

Is there any evidence that Sustiva can cause this type of delayed progressive damage to the brain? Thankfully I'm not as bad off as Ozzy and I haven't used street drugs at all or consumed alcohol excessively.

This post is already too long so I'll post another question about what combo I should switch to.

I would really appreciate any help. Thanks so much for your time.


Online Jeff G

  • Administrator
  • Member
  • Posts: 12,731
  • How am I doing Beren ?
Re: Can cognitive problems from Sustiva be delayed for many many years?
« Reply #1 on: April 24, 2014, 05:58:05 PM »
Welcome to the forums . I am one that had significant problems with sustiva and Atripla that some of the problems happened 8 - 10 years into the treatment so yes ... it does happen .

I started a thread about it and it got some interesting reply's you may want to read about .
http://forums.poz.com/index.php?topic=47901.0

Welcome to the forums . 

Offline SCCL

  • Member
  • Posts: 4
Re: Can cognitive problems from Sustiva be delayed for many many years?
« Reply #2 on: April 24, 2014, 07:24:29 PM »
Hi Jeff:

Thanks for the response. I'll read the thread.

Do the spacey, off-kilter problems -- 11 years after starting Sustiva -- sound like they could be related to Sustiva?

If you had memory problems, did that problem reverse itself after you stopped Sustiva? If so how long did it take?

I'm hoping permanent damage hasn't been done ...

Thanks again.



 

Online Jeff G

  • Administrator
  • Member
  • Posts: 12,731
  • How am I doing Beren ?
Re: Can cognitive problems from Sustiva be delayed for many many years?
« Reply #3 on: April 24, 2014, 08:00:42 PM »
Hi Jeff:

Thanks for the response. I'll read the thread.

Do the spacey, off-kilter problems -- 11 years after starting Sustiva -- sound like they could be related to Sustiva?

If you had memory problems, did that problem reverse itself after you stopped Sustiva? If so how long did it take?

I'm hoping permanent damage hasn't been done ...

Thanks again.



 

Your symptoms could be caused by the drug but I suppose you wont know until you try another combo . Im 52 ... I started noticing a sharp decline in my memory at about 45 and I do not think its improved or worsened since I changed from Atripla to Intelence / Truvada .

The things I noticed a dramatic change in was that I am not depressed and as anxious and I can sleep through most nights . I am much more clear headed and my lipids have improved . 


Offline mikeyb39

  • Member
  • Posts: 946
Re: Can cognitive problems from Sustiva be delayed for many many years?
« Reply #4 on: April 24, 2014, 09:48:26 PM »
I would say yes to your question.  It only took about a year to start doing horrible things to me. Me switching to new medication was the best thing I ever done since having HIV.
11/02/2010  cd4-251, vl-591000
12/09/2010  started Atripla
02/18/2011  cd4-425, vl-800
06/10/2011  cd4-447, vl-70
10/10/2011  cd4-666, vl-80
01/05/2012  swiched med (prezista,norvir ,isentress, )
02/10/2012  cd4-733, vl-UD  Viread removed
06/10/2012  cd4-614, vl-UD
12/14/2012  cd4-764, vl-UD
09/01/2013  cd4-785, vl-UD
03/06/2014. cd4- 1078, VL-UD
09/05/2014  cd4-850 , VL-UD

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.